MB is a 49 year old female diagnosed with Lyme Disease and co-infection with Babesia and Bartonella in October 1991.

Her symptoms rapidly progress from fatigue to multiple sclerosis (MS) like symptoms such as numbness and tingling in the extremities. In January 1992 she received intravenous (IV) Rocephin for 3 months after which time she was hospitalized for three and one half weeks for a severely low white blood cell, neutrophil and platelet count. This was a side effect due to the drug treatment. She was given a challenge test to see if there was another antibiotic regimen she could tolerate. She was then given Primaxin via IV administration for approximately five and one half months. She developed antibiotic resistant bacteria (C. difficile) and was given Questran as treatment. She also developed dumping syndrome from the Primaxin. She developed nausea which was managed with Compasine administered both IV and as a suppository for one week. She was also given Minocin, Biaxin and Amoxycillin on and off until approximately June 1994. She often had to stop treatment due to the side effect of a very low white blood count. Despite the massive antibiotic treatment her symptoms did not improve. She would get a little better for a short time and then her symptoms would return. She also developed more symptoms during the years of antibiotic treatment including knee pain in both knees, left hip pain and debilitating neuropathy. Her doctor told her there was nothing else he could do for her. (Case Study conducted by Dr. Shari Lieberman)

Advertisements

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s

%d bloggers like this: